1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

does any one else get very nausea's if your BGL is high?

Discussion in 'Ask A Question' started by annabell1, Mar 6, 2018.

  1. annabell1

    annabell1 Type 2 · Well-Known Member

    Messages:
    305
    Likes Received:
    487
    Trophy Points:
    103
    Hi was wondering if this is a symptom of type 2 diabetes also if anyone else suffer from these symptoms. Sometimes when I eat my BGL rises over 10mmml/L especially if I have eaten some type of carbs my BGL is high and I became extremely nausea's and feel very unwell. was wondering if nausea is a symptom of high blood sugar levels or would this be something else?
     
    • Hug Hug x 1
  2. phdiabetic

    phdiabetic Type 1 · Well-Known Member

    Messages:
    881
    Likes Received:
    1,626
    Trophy Points:
    158
    Yes nausea is a common symptom of highs!
     
    • Like Like x 1
    • Agree Agree x 1
  3. Tophat1900

    Tophat1900 Type 3c · Well-Known Member

    Messages:
    2,123
    Likes Received:
    1,201
    Trophy Points:
    178
    No, never had that experience.
     
    • Like Like x 1
  4. Hotpepper20000

    Hotpepper20000 · Well-Known Member

    Messages:
    1,767
    Likes Received:
    1,185
    Trophy Points:
    158
    I sure do. Great incentive not to eat carbs
     
    • Agree Agree x 2
    • Like Like x 1
  5. Guzzler

    Guzzler Type 2 · Master

    Messages:
    10,579
    Likes Received:
    6,974
    Trophy Points:
    278
    I feel no difference at all when my levels spike but then I never did before dx.
     
  6. Hotpepper20000

    Hotpepper20000 · Well-Known Member

    Messages:
    1,767
    Likes Received:
    1,185
    Trophy Points:
    158
    I didn’t before I was diagnosed either. It wasn’t until I’ve had non diabetic numbers for two years that I feel awful when I go too high.
     
    • Informative Informative x 1
  7. Guzzler

    Guzzler Type 2 · Master

    Messages:
    10,579
    Likes Received:
    6,974
    Trophy Points:
    278
    Interesting. Don't think I'll risk going high just to find out, though. :)
     
  8. Hotpepper20000

    Hotpepper20000 · Well-Known Member

    Messages:
    1,767
    Likes Received:
    1,185
    Trophy Points:
    158
    I agree. When I went high it was unintentional.
     
    • Hug Hug x 1
  9. daisyduck

    daisyduck Type 2 · Well-Known Member

    Messages:
    988
    Likes Received:
    840
    Trophy Points:
    153
    Going low makes me feel a bit nauseous, going high makes me hot !
     
    • Like Like x 1
  10. annabell1

    annabell1 Type 2 · Well-Known Member

    Messages:
    305
    Likes Received:
    487
    Trophy Points:
    103
    that is my plan just wish I had more well power some days
     
    • Optimistic Optimistic x 1
  11. Seacrow

    Seacrow LADA · Well-Known Member

    Messages:
    304
    Likes Received:
    135
    Trophy Points:
    63
    Yep. The couple of times I've had an infection the nausea from the high bg is what's put me in hospital. I feel really sick, but also really, really thirsty. If I drink enough to stop being thirsty the liquid gloops around in my stomach and I then actually throw up. So then I'm even thirstier, but feel too sick to drink and get dehydrated. It ends up in hospital on iv fluids and antibiotics.

    My limit seems to be about 18 mm/ml though. Possibly (probably, of late my bg readings are all high) your control is better than mine, and I've developed a tolerance to bg between 10 and 18.
     
    • Like Like x 1
  12. ickihun

    ickihun Type 2 · Master

    Messages:
    13,393
    Likes Received:
    18,348
    Trophy Points:
    298
    In 20s or 30s, in my meter, I was often vomiting. The bodies way of getting rid of sugar. Weeing too.
    Have you been tested for ketones? A very serious condition. Some testing kits have a meter which checks ketone too.
    All a&e staff stations have ketone testing bins for regular testing.
    Ketone can kill so get tested, please. Type2s can die too.
     
    • Like Like x 1
  13. annabell1

    annabell1 Type 2 · Well-Known Member

    Messages:
    305
    Likes Received:
    487
    Trophy Points:
    103
    sorry to hear that this happens to you at times. but interesting you say about getting sick I don't feel thirsty when it happens but extremely tired and sick and some times get so unwell that I will throw up which at times makes me feel better when I do throw up but I think that is from another health condition I have. not my diabetes but jot sure...

    my BGL although goes high sometimes after eating it usually drops down to 4 to 7 about 4 to 5 hours after eating. I am told that is fine but I still don't like these symptoms.
     
  14. annabell1

    annabell1 Type 2 · Well-Known Member

    Messages:
    305
    Likes Received:
    487
    Trophy Points:
    103
    oh so throwing up can be part of diabetes I didn't know that I just thought it was from another health problem I have. I have to speak to my specialists about this see which medical condition is causing this.
     
  15. ickihun

    ickihun Type 2 · Master

    Messages:
    13,393
    Likes Received:
    18,348
    Trophy Points:
    298
    If your experiencing ketones it can be fatal. Can you see a Dr today?
     
    • Like Like x 1
  16. annabell1

    annabell1 Type 2 · Well-Known Member

    Messages:
    305
    Likes Received:
    487
    Trophy Points:
    103
    how does one know if they are experiencing ketones?
     
    • Like Like x 1
  17. Seacrow

    Seacrow LADA · Well-Known Member

    Messages:
    304
    Likes Received:
    135
    Trophy Points:
    63
    There is a fairly rare diabetic complication called gastroparesis. The stomach just doesn't move food along quickly enough, so if you eat a regular meal the food hangs around the upper stomach and you feel nauseous (or really bad heartburn). It also mucks up the timing of glucose release from carbohydrates so you get unexpected highs and lows in bg. Worth mentioning to your doctors maybe.
     
    • Agree Agree x 1
    • Informative Informative x 1
  18. ickihun

    ickihun Type 2 · Master

    Messages:
    13,393
    Likes Received:
    18,348
    Trophy Points:
    298
    I think I'm experiencing that, off and on. Been given pregabalin 150mg. Seeing gp on Friday for guidance as have taken for longer than 2wks now. I might need a little bit more.
    Having gallbladder problem on top, it seems.
     
    • Hug Hug x 1
  19. ickihun

    ickihun Type 2 · Master

    Messages:
    13,393
    Likes Received:
    18,348
    Trophy Points:
    298
    High levels of ketones usually build up gradually in blood and urine, causing the symptoms of DKA:

    • abdominal pain (especially in children)
    • confusion
    • decreased perspiration
    • deep and rapid breathing (a later symptom)
    • dry cool skin
    • excessive thirst and urination
    • fatigue
    • high blood glucose
    • nausea and vomiting
    • presence of ketones in the urine
    • rapid weight loss
    • sweet, fruity odour on the breath (it may smell like nail polish remover)
    As ketones accumulate in the blood, more ketones will be passed in the urine, taking sodium and potassium salts out with them. Over time, levels of sodium and potassium salts in the body become depleted, which can cause nausea and vomiting. The result is a vicious cycle.

    Dehydration is another complication of DKA. High levels of ketones are associated with high sugar levels in the blood and urine. More water is drawn into the urine, resulting in frequent urination. Combined with vomiting - from an upset stomach, or possibly due to a bout of flu or illness - the body quickly loses too much water and electrolytes. Dehydration can occur rapidly (within hours) and is very serious.
     
    • Informative Informative x 1
  20. annabell1

    annabell1 Type 2 · Well-Known Member

    Messages:
    305
    Likes Received:
    487
    Trophy Points:
    103
    I have heard about this and talked to an endocrinologist at my last visit but she was not my regular specialist and was filling in for mine at the time she said that if I had this I would have other symptoms and shrugged it off . My next appointment with my specialist is in a few weeks so will raise it with him see what he things.
    so is this diagnosed by symptoms or is their a test for diagnose...

    the thing is I also suffer from Ulcerative Colitis other crazy health problems so I have always thought maybe that the vomiting was part of my UC.
     
    • Hug Hug x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook